Format

Send to

Choose Destination
See comment in PubMed Commons below
Ann Med Interne (Paris). 1998 Dec;149(8):521-3.

[Immunoallergic reaction with hepatitis induced by minocycline].

[Article in French]

Author information

  • 1Service de M├ędecine Interne, CHU Michallon, Grenoble.

Abstract

We report the case of a 19-year old black West Indian woman who had been treated for acne for two years with oral minocycline (50 mg per day) and topical of benzoyle peroxide (5%). She was admitted for fatigue, arthralgia, myalgia and widespread pruritus. We observed several skin lesions of hyperpigmentation, biological signs of hepatitis, and significant levels of antinuclear, anti-mitochondrial and anti-smooth muscle antibodies. Minocycline was immediately stopped. Two months later, all of the biological abnormalities had disappeared but the skin lesions seemed to be irreversible. Minocycline is largely used for the treatment of acne and may induce severe immuno-allergic reactions. Several cases of induced lupus, autoimmune hepatitis, eosinophilic pneumonia, hypersensitivity syndrome, serum-sickness-like illness and Sweet's syndrome have already been described. These side effects are rare but may be life-threatening. So, minocycline should be used as a second-line treatment for acne and should be avoided in black people whom seem to be at risk of such reactions. If, despite those precautions, minocycline-induced immuno-allergic reactions occur, the treatment should be immediately stopped and never prescribed again.

PMID:
10021906
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Support Center